Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 22, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 2009, 5:18 PM MDT for Crowley County, Pueblo County, Colorado. It was in force for 87 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 5:18 PM MDT (23:18 UTC)
- Expired
- Jun 11, 2009, 6:45 PM MDT
- In force
- 87 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Crowley County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 33 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:20 PM MDT | HAIL 1.75 | Sugar City, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:00 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 112318 SVRPUB COC025-101-120045- /O.NEW.KPUB.SV.W.0022.090611T2318Z-090612T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 518 PM MDT THU JUN 11 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROWLEY COUNTY IN SOUTHEAST COLORADO... NORTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... * UNTIL 645 PM MDT... * AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 25 MILES WEST OF SUGAR CITY...OR ABOUT 28 MILES EAST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... OPEN COUNTRY OF NORTHERN CROWLEY COUNTY. SUGAR CITY. THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS THUNDERSTORM COULD FURTHER INTENSIFY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3851 10360 3820 10359 3828 10415 3841 10414 TIME...MOT...LOC 2317Z 271DEG 17KT 3833 10410 $$
4 follow-up statements
607 WWUS55 KPUB 112335 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 535 PM MDT THU JUN 11 2009 COC101-112344- /O.CAN.KPUB.SV.W.0022.000000T0000Z-090612T0045Z/ PUEBLO CO- 535 PM MDT THU JUN 11 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHEASTERN PUEBLO COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3840 10402 3851 10360 3820 10359 3826 10403 TIME...MOT...LOC 2334Z 271DEG 17KT 3831 10396 $$ COC025-120045- /O.CON.KPUB.SV.W.0022.000000T0000Z-090612T0045Z/ CROWLEY CO- 535 PM MDT THU JUN 11 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR CROWLEY COUNTY... AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 17 MILES WEST OF SUGAR CITY...OR 32 MILES NORTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... SUGAR CITY. OPEN COUNTRY NORTH OF HIGHWAY 96. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3840 10402 3851 10360 3820 10359 3826 10403 TIME...MOT...LOC 2334Z 271DEG 17KT 3831 10396 $$
876
WWUS55 KPUB 112344
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
544 PM MDT THU JUN 11 2009
COC025-120045-
/O.CON.KPUB.SV.W.0022.000000T0000Z-090612T0045Z/
CROWLEY CO-
544 PM MDT THU JUN 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR CENTRAL CROWLEY COUNTY...
AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 15 MILES WEST OF SUGAR CITY...OR 30 MILES NORTHWEST OF LA
JUNTA...AND WAS MOVING TOWARD THE EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
OPEN COUNTRY NORTH OF HIGHWAY 96.
SUGAR CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS IS A
DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A
TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM
WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN
OFFER THE BEST PROTECTION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING
FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3840 10395 3849 10369 3851 10360 3820 10359
3825 10399
TIME...MOT...LOC 2344Z 280DEG 20KT 3829 10391
$$898
WWUS55 KPUB 112352
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
552 PM MDT THU JUN 11 2009
COC025-120045-
/O.CON.KPUB.SV.W.0022.000000T0000Z-090612T0045Z/
CROWLEY CO-
552 PM MDT THU JUN 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR CENTRAL CROWLEY COUNTY...
AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 13 MILES WEST OF SUGAR CITY...OR 28 MILES NORTHWEST OF LA
JUNTA...AND WAS MOVING TOWARD THE EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
SUGAR CITY.
AT 5 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW HEN EGG SIZE HAIL
10 MILES EAST NORTHEAST OF BOONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS IS A
DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A
TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM
WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN
OFFER THE BEST PROTECTION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING
FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3840 10395 3849 10369 3851 10360 3820 10359
3825 10399
TIME...MOT...LOC 2351Z 287DEG 18KT 3827 10390
$$000
WWUS55 KPUB 120002 RRA
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
602 PM MDT THU JUN 11 2009
COC025-120045-
/O.CON.KPUB.SV.W.0022.000000T0000Z-090612T0045Z/
CROWLEY CO-
602 PM MDT THU JUN 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR EASTERN CROWLEY COUNTY...
AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 9 MILES WEST OF SUGAR CITY...OR 24 MILES NORTHWEST OF LA
JUNTA...AND WAS MOVING TOWARD THE EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
ORDWAY.
SUGAR CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. THIS IS A
DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A
TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM
WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN
OFFER THE BEST PROTECTION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING
FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3841 10387 3849 10369 3851 10360 3820 10359
3824 10391
TIME...MOT...LOC 0002Z 287DEG 18KT 3825 10383
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:29 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 11, 3:29 PM MDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 329 PM MDT THU JUN 11 2009 .SHORT TERM... (TONIGHT AND FRIDAY) ...SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING THE MAIN FORECAST CONCERNS... SHORTWAVE EVIDENT IN WV PICS AND MODEL PV FIELDS ALREADY MOVING THROUGH WESTERN COLORADO. THUNDERSTORMS HAVE ALREADY STARTED DEVELOPING ACROSS THE MOUNTAINS WITH THE APPROACH OF THIS SYSTEM. LIMITING FACTOR SO FAR HAS BEEN THE SURFACE HEATING ACROSS THE PLAINS DUE TO EXTENSIVE AREA OF LOW AND MID CLOUDINESS. QUITE A BIT OF DISPARITY BETWEEN THE MODELS TODAY WITH THE PROGGED POSITION OF THE OLD FRONTAL BOUNDARY. GFS LIFTS IT NORTHWARD TO NEAR THE ARKANSAS RIVER VALLEY BY LATE AFTN. NAM KEEPS THE FRONT PINNED UP ALONG THE NRN SLOPES OF THE RATON. RUC13 SOLN IS MORE IN LINE WITH THE NAM. AS OF 18Z...LAPS 3HR PRESSURE CHANGE FIELDS ONLY SHOWING SOME WEAK PRESSURE FALLS ACROSS SE CO AND KTAD STILL HAS A DEW POINT OF 52...THOUGH SOME LOWER 40S DEW POINTS ARE STARTING TO APPEAR ALONG THE CREST OF THE RATON RIDGE IN MESONET STATIONS. GIVEN ALL THESE OBSERVATIONS...WILL LEAN FORECAST TOWARDS RUC/NAM SOLNS. CONVECTION SHOULD ROLL OFF THE MOUNTAINS THROUGH THE AFTN...WITH LAPSE RATES STEEPENING ALOFT WITH INCOMING SYSTEM...COMBINED WITH SOME SFC BASED HEATING IN CLOUD BREAKS ALONG THE EASTERN SLOPES/ADJACENT PLAINS...COULD SEE CAPES OF UP 1000-1500J/KG. DEEP LAYER SHEARS RUNNING AROUND 40 KTS...SUPPORTIVE OF SUPERCELL THUNDERSTORMS. LCLS ARE LOW...AND WHERE LOW LVL WINDS TURN EASTERLY...HELICITIES WILL BECOME ENHANCED TO SUPPORT AN ISOLATED TORNADO THREAT. ALL THIS ACTIVITY CONGEALS INTO AN MCS ACROSS EAST CENTRAL COLORADO DURING THE EVENING BEFORE EXITING EASTERN CO. STRATUS MAKES ANOTHER PUSH INTO SE COLORADO OVERNIGHT WITH ANOTHER CLOUDY START TO THE DAY ON FRIDAY. FRIDAY LOOKS A BIT LESS ACTIVE...WITH DRIER AIR MOVING INTO WESTERN SECTIONS OF THE DISTRICT. LITTLE TO NO SHORTWAVES EVIDENT IN PV FIELDS TO HELP ENHANCE TSTORM DEVELOPMENT. HOWEVER...MOIST AIRMASS WILL STILL BE BANKED UP ALONG THE EASTERN SLOPES OF THE SE MTS. BY AFTN...NAM HAS DEW POINTS DECREASING INTO THE 40S INSTEAD OF THE 50S...SO THERE COULD BE LESS CAPE ACROSS PORTIONS OF THE SE PLAINS. HOWEVER...AFTERNOON HEATING WILL LIKELY ACT ON THE WESTERN EDGE OF THE MOISTURE GRADIENT ACROSS THE EASTERN MOUNTAINS TO FIRE OFF SCATTERED AFTERNOON THUNDERSTORMS. WITH EASTERLY SFC FLOW BENEATH MODERATE WESTERLY FLOW ALOFT...DEEP LAYER SHEARS ARE STILL RUNNING AROUND 50 KTS...SO COULD SEE A SEVERE STORM OR TWO ACROSS THE EASTERN MOUNTAINS AND ADJACENT PLAINS. THUNDERSTORMS WILL MOVE OFF INTO THE ADJACENT PLAINS DURING THE LATE AFTERNOON AND EARLY EVENING WITH BEST THREAT AREA PROBABLY ALONG/NORTH OF THE PALMER DIVIDE. .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) WILL KEEP THE DISCUSSION BRIEF DUE TO ONGOING SEVERE POTENTIAL. LONG RANGE MODELS CONTINUE TO MAINTAIN THE PERSISTENT WEATHER PATTERN ALOFT FOR THE STATE THROUGH THE PERIOD. THAT IS...UPPER TROUGH REMAINS ANCHORED TO THE WEST COAST...PROVIDING SW FLOW ALOFT FOR THE 4 CORNERS WITH INTERMITTENT PIECES OF ENERGY RIDING THE FLOW UP INTO COLORADO. MEANHWILE...OCCASIONAL NORTHERLY SURGES OF SFC HI PRESSURE AND COOLER MORE MOIST AIR WILL DROP DOWN THE MID-SECTION OF THE COUNTRY...PROVIDING MOIST LLVL UPSLOPE FLOW ACROSS THE PLAINS. THEREFORE...THERE WILL REMAIN AT LEAST AN ISOLATED CHANCE FOR CONVECTION DAY AND NIGHT THROUGH TIL THU. THE PATTERN IS SUCH THAT THE AREAS WITH THE HIGHEST POTENTIAL WILL CONTINUE TO BE THE MTS...MORE SO THE CONTDVD...AND THE PALMER DVD/RAMPART RANGE AREA. PLENTY OF SHEAR...0-6 KM BULK AT 45-55 KTS...AND CAPES OF 1200-NEAR 2000 J/KG ACROSS THE EASTERN PLAINS MEANS SATURDAY STILL LOOKS TO BE A DAY FOR POTENTIAL SEVERE WX. ENHANCED CAPE SHIFTS FROM THE SE CORNER AT 15Z...THE I25 CORRIDOR AT 18Z...THEN ALL OF THE PLAINS BY 21Z. ONE OF THE DECIDING FACTORS WILL BE THAT THE MODELS ARE INDICATING HEALTHY EASTERLY FLOW EARLY MORNING. IF THIS EQUATES TO THICK AM CLOUD COVER...THINGS MAY HAVE A LONGER TIME TO GET GOING. AS STATED EARLY...PATTERN REMAINS SOMEWHAT STAGNANT THRU THE PERIOD...AND AT THIS POINT FINE-TUNING REALLY NEEDS TO BE DONE ON THE FRONT END. MOORE && .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ACROSS THE AREA THIS AFTERNOON...WITH LOCALLY HEAVY RAIN...MVFR CIGS...HAIL AND GUSTY WINDS THE PRIMARY THREATS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...WHICH COULD AFFECT THE KCOS AND KPUB TAF SITES BETWEEN 22Z AND 02Z. THUNDERSTORM ACTIVITY WILL LIKELY CONGEAL INTO A THUNDERSTORM COMPLEX ACROSS EAST CENTRAL AND SOUTHEAST COLORADO LATE THIS EVENING. IFR TO MVFR STRATUS DECK SHOULD SPREAD BACK INTO EASTERN CO AFTER 06Z...AFFECTING THE KCOS AND KPUB TAF SITES. CIGS MAY BREAK A LITTLE SOONER ON FRIDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/27
Hazardous weather outlook, Jun 11, 12:05 PM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1205 PM MDT THU JUN 11 2009 COZ058>089-093>099-121815- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1205 PM MDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER THE SOUTHEAST PLAINS OF COLORADO. ALTHOUGH SEVERE WEATHER ACTIVITY WILL BE POSSIBLE ACROSS ALL OF THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING...THE BEST CHANCE OF SEVERE THUNDERSTORM ACTIVITY WILL BE ALONG THE PALMER DIVIDE AND NORTHERN SLOPES OF THE RATON RIDGE. THE PRIMARY THREATS OF THESE STORMS WILL BE HAIL THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH. AN ISOLATED TORNADO WILL BE POSSIBLE ACROSS ALL OF THE PLAINS...ESPECIALLY ALONG THE PALMER DIVIDE AND NORTHERN SLOPES OF THE RATON RIDGE. A MID LEVEL SHORTWAVE IS ALREADY INTERACTING WITH AN UNSTABLE ATMOSPHERE WHICH IS CURRENTLY OVER THE SOUTHEAST MOUNTAINS AND HIGH VALLEYS. THE LOW CLOUDS ACROSS THE PLAINS WILL CONTINUE TO ERODE THROUGH THE EARLY AFTERNOON WITH INSTABILITY ON THE INCREASE. STRONG WIND SHEAR CURRENTLY IN PLACE WILL ALLOW FOR A FEW SUPERCELL THUNDERSTORMS TO DEVELOP. THIS ACTIVITY WILL LAST INTO THE EVENING HOURS. OVER THE MOUNTAINS...SCATTERED THUNDERSTORMS ARE EXPECTED. BRIEF PERIODS OF HEAVY RAIN AND HAIL UP TO 1/2 INCH IN DIAMETER WILL BE POSSIBLE. ALL THUNDERSTORMS WILL BE CAPABLE OF DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. THE PRIMARY THREATS FROM STORMS OVER THE MOUNTAINS WILL BE LIGHTNING AND WIND GUSTS TO 40 MPH. OVER THE PLAINS...STORMS COULD BE SEVERE...PRODUCING QUARTER SIZE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. ON SATURDAY...THUNDERSTORMS OVER THE PLAINS COULD BE ESPECIALLY STRONG. A PASSING UPPER LEVEL DISTURBANCE...COMBINED WITH DEEP MOISTURE AND STRONG WIND SHEAR COULD RESULT IN TORNADIC SUPERCELLS. THESE STORMS COULD PRODUCE A TORNADO...IN ADDITION TO HAIL OVER 2 INCHES IN DIAMETER AND DOWNBURST WIND GUSTS IN EXCESS OF 60 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY OVER THE SOUTHEAST PLAINS AFTER 2 PM THIS AFTERNOON AND LASTING INTO THE EVENING HOURS. 31/27
In the hours before
Local storm report, Jun 11, 3:43 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL PUEBLO WEST 38.35N 104.72W
06/11/2009 M0.75 INCH PUEBLO CO PUBLIC
&&
MOORELocal storm report, Jun 11, 4:01 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL 3 NNE PUEBLO 38.30N 104.59W
06/11/2009 M1.25 INCH PUEBLO CO TRAINED SPOTTER
0356 PM HAIL 5 W PUEBLO 38.27N 104.71W
06/11/2009 M1.25 INCH PUEBLO CO TRAINED SPOTTER
&&
RMGLocal storm report, Jun 11, 4:16 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
416 PM MDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 2 E PUEBLO 38.27N 104.58W
06/11/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
&&
RMGLocal storm report, Jun 11, 5:04 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
504 PM MDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 6 NE BOONE 38.31N 104.18W
06/11/2009 M1.25 INCH PUEBLO CO PUBLIC
FROM STORM CHASER
&&
PGWLocal storm report, Jun 11, 5:05 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
505 PM MDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 7 NNE BOONE 38.34N 104.21W
06/11/2009 M1.50 INCH PUEBLO CO AMATEUR RADIO
&&
RMGLocal storm report, Jun 11, 5:12 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
512 PM MDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 3 N PUEBLO RESERVOIR 38.30N 104.75W
06/11/2009 M1.00 INCH PUEBLO CO NWS EMPLOYEE
&&
ROSEThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:36 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 41 min |
| Jun 11, 3:30 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 60 min |
| Jun 11, 4:29 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 61 min |
| Jun 11, 5:08 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 67 min |
| Jun 11, 5:31 PM MDT | Tornado Warning | PUB | Crowley, Otero, Pueblo | 59 min |
| Jun 11, 5:58 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.